Alert archive / Maine / Gale Watches in 2021

Gale Watch 2, NWS Caribou, ME

January 14, 2021

NWS Caribou, ME issued this gale watch at Jan 14, 2021, 3:06 AM EST. It took effect at Jan 16, 2021, 6:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 14, 2021, 3:06 AM EST (08:06 UTC)
In effect from
Jan 16, 2021, 6:00 AM EST
Expired
Jan 15, 2021, 3:38 AM EST
In force
Issued by
NWS Caribou, ME

The text

As transmitted.

240 
WHUS71 KCAR 140806
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
306 AM EST Thu Jan 14 2021

ANZ050>052-141615-
/O.NEW.KCAR.GL.A.0002.210116T1000Z-210117T0000Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
306 AM EST Thu Jan 14 2021

...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY 
EVENING...

* WHAT...Southeast winds 20 to 30 kt with gusts up to 40 kt and 
  seas 6 to 11 feet possible.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM, Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM and Intra Coastal Waters from 
  Schoodic Point, ME to Stonington, ME.

* WHEN...From Saturday morning through Saturday evening.

* IMPACTS...Strong winds can cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

Sinko
6 follow-up statements
499 
WHUS71 KCAR 141120
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
620 AM EST Thu Jan 14 2021

ANZ050>052-142215-
/O.CON.KCAR.GL.A.0002.210116T1000Z-210117T0000Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
620 AM EST Thu Jan 14 2021

...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH 
SATURDAY EVENING...

* WHAT...Southeast winds 20 to 30 kt with gusts up to 40 kt and 
  seas 6 to 11 feet possible.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM, Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM and Intra Coastal Waters from 
  Schoodic Point, ME to Stonington, ME.

* WHEN...From Saturday morning through Saturday evening.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

Sinko
744 
WHUS71 KCAR 141447
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
947 AM EST Thu Jan 14 2021

ANZ050>052-150000-
/O.CON.KCAR.GL.A.0002.210116T1000Z-210117T0000Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
947 AM EST Thu Jan 14 2021

...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH 
SATURDAY EVENING...

* WHAT...Southeast winds 20 to 30 kt with gusts up to 40 kt and 
  seas 6 to 11 feet possible.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME, Coastal Waters from Eastport, ME to Schoodic 
  Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME 
  to Stonington, ME out 25 NM.

* WHEN...From Saturday morning through Saturday evening.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions. Remain in port, seek safe harbor, alter 
course, and/or secure the vessel for severe wind and seas.

&&

$$

Norcross
747 
WHUS71 KCAR 142117
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
417 PM EST Thu Jan 14 2021

ANZ050>052-150900-
/O.CON.KCAR.GL.A.0002.210116T1000Z-210117T0000Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
417 PM EST Thu Jan 14 2021

...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH 
SATURDAY EVENING...

* WHAT...Southeast winds 20 to 30 kt with gusts up to 40 kt and 
  seas 7 to 12 feet possible.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME, Coastal Waters from Eastport, ME to Schoodic 
  Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME 
  to Stonington, ME out 25 NM.

* WHEN...From Saturday morning through Saturday evening.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions. Remain in port, seek safe harbor, alter 
course, and/or secure the vessel for severe wind and seas.

&&

$$

Norcross
179 
WHUS71 KCAR 142301
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
601 PM EST Thu Jan 14 2021

ANZ050>052-150715-
/O.CON.KCAR.GL.A.0002.210116T1000Z-210117T0000Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
601 PM EST Thu Jan 14 2021

...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH 
SATURDAY EVENING...

* WHAT...Southeast winds 20 to 30 kt with gusts up to 40 kt and 
  seas 7 to 12 feet possible.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME, Coastal Waters from Eastport, ME to Schoodic 
  Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME 
  to Stonington, ME out 25 NM.

* WHEN...From Saturday morning through Saturday evening.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

CB
058 
WHUS71 KCAR 150216
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
916 PM EST Thu Jan 14 2021

ANZ050>052-151030-
/O.EXT.KCAR.GL.A.0002.210116T1100Z-210117T0000Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
916 PM EST Thu Jan 14 2021

...GALE WATCH NOW IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

* WHAT...Southeast winds 20 to 30 kt with gusts up to 40 kt. Seas
  7 to 12 feet possible on the coastal waters, and 5 to 8 feet 
  possible on the intra coastal waters. 

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME, Coastal Waters from Eastport, ME to Schoodic 
  Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME 
  to Stonington, ME out 25 NM.

* WHEN...From Saturday morning through Saturday evening.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

CB
213 
WHUS71 KCAR 150838
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
338 AM EST Fri Jan 15 2021

ANZ050>052-151645-
/O.UPG.KCAR.GL.A.0002.210116T1100Z-210117T0000Z/
/O.NEW.KCAR.GL.W.0002.210116T1100Z-210117T0000Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
338 AM EST Fri Jan 15 2021

...GALE WARNING IN EFFECT FROM 6 AM TO 7 PM EST SATURDAY...

* WHAT...Southeast winds 25 to 35 kt with gusts up to 40 kt and
  seas 8 to 12 feet expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM, Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM and Intra Coastal Waters from 
  Schoodic Point, ME to Stonington, ME.

* WHEN...From 6 AM to 7 PM EST Saturday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this gale watch went out at Jan 14, 12:26 AM EST, 2 hours 40 minutes earlier.

Area forecast discussion, Jan 14, 12:26 AM EST, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1226 AM EST Thu Jan 14 2021

.SYNOPSIS...
An upper level disturbance will approach tonight then cross the
region Thursday. High pressure crosses the region Friday. Low
pressure will lift across the region Saturday, then exit across
the Maritimes Sunday through Monday.

&&

.NEAR TERM /THROUGH THURSDAY/...
1220 AM Update: Adjusted the pops up some and brought snow
showers further e into eastern Aroostook County as radar is
already picking up some light returns. The latest NAM12 did show
some weak convergence in the llvls to support activity. Weak
mid level forcing is also associated w/the disturbance apchg
from the w. Slight adjustments were made to the hrly temps to
match the latest obs. Otrw, no other changes needed attm.

Previous discussion:
An upper level disturbance and surface trof will approach
tonight then cross the region Thursday. Isolated snow showers or
flurries are possible across the north and mountains mostly
later tonight. A second area of isolated snow showers or
flurries is possible across southeast Washington county later
tonight. Little or no snow accumulation is expected across
either area. Otherwise, cloudy/mostly cloudy skies will occur
across the forecast area tonight. Expect isolated/scattered
snow showers across the north and mountains Thursday, with
isolated snow showers Downeast. Little or no snow accumulation
is expected Thursday. Otherwise, skies will remain cloudy/mostly
cloudy Thursday. Low temperatures tonight will range from the
lower to mid 20s north, to the mid 20s interior Downeast with
upper 20s to around 30 along the Downeast coast. High
temperatures Thursday will range from around 30 to the lower 30s
north, to the mid to upper 30s Downeast.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
A weak area of high pressure building down from the northwest will
bring a partly cloudy and tranquil night Thursday night followed by
a partly to mostly sunny and tranquil day on Friday. This high
carries very little cold air with it so temperatures are expected to
continue to average over 10 degrees above normal Thursday night into
Friday. Our focus Friday night into Saturday will be on a large low
pressure system approaching from the Great Lakes. Clouds will
increase Friday night and some snow inland and rain along the coast
will spread into the area late Friday night into early Saturday
morning. The surface low will be large, weak and disorganized
initially. However, energy rounding the bottom of the trough in the
deep south will support the development of secondary low pressure
off the Mid-Atlantic coast early Saturday morning. The secondary low
will track north into the Gulf of Maine on Saturday as steadier
precipitation pushes north into the area. Warmer air ahead of the
low is expected to change precipitation over to rain across most of
the region with snow possibly hanging on across the far north and
northwest. The track of the secondary low, near the Maine/New
Brunswick border, favors rain in eastern and southern areas and
snow over northwestern Aroostook County.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
The low will continue north of the area Saturday night as some
moisture and colder air wraps in behind it. This will cause
precipitation to change over to snow. However, with deep moisture
thinning out a bit behind the system, any snow after the change-over
will likely be light amounting to an inch or two over the north and
northwest. Drier and only moderately cooler air will wrap into the
area late Sunday into Sunday night ending precipitation. A strong
gusty west wind will follow the low early Sunday night. Winds will
then diminish late Sunday night into Monday morning as weak surface
high pressure builds over. Our attention on Monday turns to an
approaching trough and weak low. This low may bring some light snow
or snow showers late Monday into Monday night. A new low
redeveloping well east of the Mid-Atlantic coast is expected to
swing well south and out to sea Monday night into Tuesday while a
trailing trough keeps the area mostly cloudy with a continued chance
for snow showers. Once this system exits, some significantly colder
weather may begin to overspread the area on Wednesday.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
NEAR TERM: VFR/MVFR across the north and mountains early
tonight, MVFR later tonight with isolated snow showers. VFR
Downeast early tonight, then VFR/MVFR late. MVFR, occasional
LIFR, across the north and mountains Thursday with isolated to
scattered snow showers. VFR/MVFR Downeast Thursday with isolated
snow showers. Southwest/south winds 5 to 10 knots tonight. Light
winds Thursday.

SHORT TERM:
Thursday night: MVFR north, MVFR To VFR Downeast. Light N wind.

Friday: VFR. Calm air.

Friday night: VFR lowering to IFR from south to north. Increasing E
wind. Snow inland and rain Downeast late.

Saturday: IFR to LIFR. E to NE wind. Rain and snow north. Rain
Downeast.

Sunday: MVFR to VFR Downeast. IFR to MVFR north. Gusty W wind.

Sunday night: MVFR north. VFR Downeast Gusty W wind, diminishing
late.

Monday: MVFR, possibly lowering to IFR Downeast. Light N wind.

&&

.MARINE...
NEAR TERM: Winds/seas below small craft advisory levels tonight
through Thursday. Isolated snow showers later tonight, then
isolated snow/rain showers Thursday.

SHORT TERM: A SCA will likely be needed late Friday night
through Sunday for SE winds Friday night through Saturday
becoming W late Saturday night through Sunday. Winds may reach
gale over the offshore waters on Sunday. A SCA may continue
Sunday night with winds diminishing on Monday.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...None.

&&

Near Term...Hewitt

Nearby

Gale Watches in Maine, 2021Every gale watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.